WHEN in pain, you may be wondering how long it will take for the paracetamol to kick in.
The over-the-counter painkillers work for most common ailments, from headaches to period cramps.
Once you take a standard dose, it can take anything up to an hour to work, the NHS says.
But it may be as little as half an hour.
The effects can last several hours, with a peak around two hours from digestion.
A usual dose is one or two 500mg tablets.
Read more on medicines
Can you take paracetamol and ibuprofen together?
How many paracetamol are dangerous?
You don’t need to worry about when you last ate or drank something when taking paracetamol.
And it’s safe to drink a little amount of alcohol with the painkiller, the NHS says.
However some research has suggested what you drink when popping a pill could affect how fast it's digested.
Once a medicine is swallowed, it is broken down by stomach acids before it passes through the liver and then enters the bloodstream.
Most read in Health
Urgent weather warning to millions with common illness – 4 things you must know
Covid daily cases hit ‘record high’ of 351,000 as new variant runs rampant
Fears over Omicron strain dubbed 'Centaurus' – medics say it's 'very contagious'
Our baby girl will die without a transfusion – we’re offering £20k to a match
The researchers said that “gastric emptying” – the process of something moving from the stomach to the small intestine to become waste – normally takes around 15 minutes without food.
But common drinks – such as orange juice and Coca-cola – can slow the breakdown of pills, results of lab-controlled experiments published in the Saudi Pharmaceutical Journal showed.
Experts said you should only consume a glass of water when taking meds like paracetamol or ibuprofen to get the full effect.
If you are taking paracetamol all day, doses should be spread out with four hours in between.
You should take no more than eight 500mg tablets (four doses) per 24 hours.
The NHS website states: "Overdosing on paracetamol can cause serious side effects. Do not be tempted to increase the dose or to take a double dose if your pain is very bad."
The medicine is available in tablet form, which you can swallow with water.
Read More on The Sun
I’m living off green juice after my UC was slashed over a simple mistake
I’m slammed for wearing Primark bras in public but they’re the same as crop tops
For those who struggle to swallow whole tablets, paracetamol is also available in syrup form or as a soluble tablet.
It is important to read the guidelines on the packaging and to consult with your GP regarding any medications you are taking.
Source: Read Full Article